antiphospholipid syndrome attacks lungs need help

I want to ask for your help, It's about my sister whose condition progressively worse. Doctors suspect on pulmonary fibroma as the result of the antiphospholipid syndrome. If you are to look and give me your valued opinion. Yesterday is connected to the NIV . Please help me. Any advice is welcome. Believe Im desperate.

As for the family no one had similar problems . I 's the end of the seventh month received thrombocytopenia . She was treated with Medrol . Before that, she had a cold . Therapy was well tolerated , and during a couple of day's back to normal platelets . She was 15 days in the hospital. After leaving the hospital saw the medrol 54 mg . which is gradually reduced to 4 mg . weekly. In addition, she saw , and 15 mg of folic acid daily .

At the end of September began choking. Doctors did not know what it is and it was only 4.10. admitted to the hospital .

As far as the current treatment doctors give her only medrol (corticosteroids) and heparin did not give her. Docotors do not dare to give her cytostatics. The biggest problem is that I can not figure out what it destroys the lungs.

Believe that throughout the country there is no spec immunologists . Lung CT scan was done today only showed progression of thinking that is very fast for pulmonary fibrosis and is not clear what is happening.

Please Help .

25 Replies

  • Hi first of all tell me/us where you are located. Does your sister have Lupus as well as Hughes Syndrome? Do you have a helpful team of medical staff, as sometimes medical staff contact other hospitals for help if they have difficult cases, the two often contacted are St Thomas;s Hospital in London, and also London Bridge Hospital in London. It does sound as if you sister has Idiopathic Pulmonary Fibrosis brought about by one or multiple pulmonary embolism. Please reply with more detail of location so we can help further if we can. Mary F x

  • Im located in Bosnia and Herzegovina. Doctors say that she doesnt have lupus only Hughes but the problem is now with her lungs. She is now located in clinic Kosevo in Sarajevo department of intensive care. Doctors are open for cooperation. She isn't capable for lung biopsy and they are in dilema would they give her now a Citostacic medic.

    Do you know any expert in Hughes that would be open to give some advices to my sister doctors at Kosevo Clinic.

    I have all of her diagnosis papers in pdf files. Would You be able to read it or pass it to Hughs experts?

    Please help

  • Hello. There are some names on this medical paper here: and also you could get the medical staff to get in touch with The London Lupus Centre/London Bridge Hospital

    and also St Thomas Hospital London:

    The medical staff may be able to give some advice. Professor Hughes himself works at The London Lupus Centre, however currently it is the week-end, so this makes things difficult.

    I can not read and medically advise you as we are not doctors, the advice I give above is your best bet, I hope this helps, and please let us know how you are doing with this.

    Kind Regards. Mary F x

  • Nadam se da tvoj medicinski tim u Bosni mogu dati smisao onoga što sam poslao, i sve najbolje. Mary F x

    I hope that your medical team in Bosnia can make sense of what I have sent you, and the best of luck. Mary F x

  • Thank You very much for your support. We will be in touch.

  • Još jedan komad savjet, preko vikenda ima veće šanse da se neko na poziv u St Thomas, koji mogu biti u mogućnosti dati savjet međunarodne - od jedne medicinske konsultant u drugi medicinski savjetnik, ali je London Bridge nema nikoga na zvati do ponedjeljka. Nadam se da će savjet u vašoj zemlji bila korisna i. Sve najbolje. Mary F x

    One more piece of advice, over the week-end there is more likely to be somebody on call at St Thomas' who may be able to give international advice - between one medical consultant to another medical consultant, but at London Bridge there is nobody on call until Monday. I hope the advice in your country was useful also. All the best. Mary F x

  • Hi there

    I was diagnosed with lupus after having breathing problems. So now I have APS and lupus.

    Ask doctors to make exams for lupus and catrastrofic antiphospholipid syndrome.

    If your sister has any swelling or facial rash and her lungs and kidneys affected then is probably lupus. Tell her to keep strong I know how it feels and please spoil her to bits. There is treatment for lupus but no cure.


  • The main problem is that doctors aren't sure about treatment and what's really happening with her lungs. They gave her corticosteroids 40 mg and almost nothing for lungs. She's intube. They just don't know how to stop lung progression.

  • When I had my lungs affected doctors put me in antibiotics just in case it was an infection and intravenous steroids.

    I'm no specialist I'm a patient

    That's how they dealt with my problem. I'm now in autoimmune suppressor treatment called cyclophosphamide.

    Hope she gets the right treatment.

  • Have You had lung biophsy before start using cyclophospamide, she's too weak for that.

  • Doctors decided to give her antibiotics (to prevent infection) and corticosteroids 1000 mg for 3 days and after that she will be treated with cyclophosphamide. They said that is the only solution and it's very risky because of her condition. She's intube. They are not very optimistic but they try to safe her life. This is very hard time for my family. My sister means world to me.

  • My sister recieved cyclophosphamide yesterday morning. Because she's intubed and very weak doctors aren't optimistic. How long does it takes that cyclophosohamide start working or that her life isn't in danger? How often do you received it?

  • I hope so. They gave her antibiotics but they're afraid of cyclophosphamide because they aren't sure is she have an infection. Doctors said that will be desperate move if nothing else helps and that cyclo probably kill her (there's great chance for that). I'm really desperate.

  • I don't know. Doctors should speak with other specialists.

    I'll pray for your sister to get well.

    Bless her we all APS victims one way or the other come out of all of this. I had a stroke and a heart attack due to APS.

    Let's hope the best

  • Thank you so much. I hope for the best. She's my everything.

  • If your sisters illness is caused by APS then anticoagulation will help. When I was ill my sister asked the doctors. to give me a precautionary therapeutic dose of heparin . This made a huge difference within twenty four hours. I was also on a hhigh level oxygen which made me much more comfortable. The word precautionary seemed to make a big difference as often doctors prefer to be cautious rather than experimental. If she has been weak and immobile for some time patients here would be given prophylactic anticoagulation to stop them having blood clots.

    I hope your sister gets the right treatment soon. Please let us know how you get on. Ann

  • Thank You. I'll let you know, hope for the good news. She's in hospital for 20 days. She's intubed for three days. It's so hard for us and her.

  • When I'm worried in controlling this illness, I find these words healing.............

    “God alone knows exactly what you and I must endure in order to form His character in us. It is in our trials that God refines us and removes our impurities. Like refined gold, when we pass through our trials, people will see His perfect reflection in us.”

    ― Wendy Blight, Hidden Joy in a Dark Corner: The Transforming Power of God's Story

  • We pray for her everyday. It's a hard time for us and we all hope that God will give her strainght to get throught this.

  • I will pray for your sister to-night here in Stockholm.


  • Thank you so much. Her name is Irena and she's best sister in the world. She just got married one month ago and spend most of the marriage in hospital.

  • I'm praying for Irena, and you, and her husband, and her doctors and nurses from the mountains of West Virginia.

  • Thank you. Hope they will helo her.

  • I will add Irena to our prayers too.

  • I was dx with a pulmonary embolism after a knee replacement. This started the journey of my blood disease APS. I now go to clinic visit to forever be followed on warfin. If anyone ever gets a P E please have your doctor find out why. If not you should see a hematologist. Take care all


You may also like...